MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Codes Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a coating issue occurred.A v-18 200cm, 8cm control wire was selected for use.During the procedure, the wire had become increasingly difficult to advance.The wire was pulled out observed that the entire eight centimeters of the wire coating was off.All of the wire coating was able to be removed from the patient, and a new v-18 control wire was used and completed the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: this v-18 200cm, 8cm control wire was returned for analysis.Visual inspection observed that the guidewire was bent at the distal tip section and the polymer jacket was detached.The coating issue observed in the field was confirmed through analysis.Historical review of this failure indicates potential factors such as excessive handling of the device, the technique used by the physician, and normal procedural difficulties encountered during the procedure that could have possibly affected the device performance and its integrity.
 
Event or Problem Description
It was reported that coating issue occurred.A v-18 200cm, 8cm control wire was selected for use.During the procedure, the wire had become increasingly difficult to advance.The wire was pulled out observed that the entire 8 centimeters of the wire coating was off.All of the wire coating was able to be removed from the patient, and a new v-18 control wire was used and completed the procedure.No patient complications were reported.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17843193
Report Number2124215-2023-53690
Device Sequence Number7247516
Product Code DQX
UDI-Device Identifier08714729070191
UDI-Public08714729070191
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0031682985
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown